Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is my skin color dark because my prolactine level is high or because of taking medicine ?

My prolactin level is high and taking medicine, may skin color became dark. it is the side effect of the medicine or prolactin level? My age is 28, weight 61 kg. i have borderline thyroid and breast cyst.
Fri, 17 Feb 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,   ,  
  User's Response
's  Response
Dear patint,
The drugs used for the treatment of increased prolactin level are Bromocriptine and Cabergaline.These medications are known to produce uniformally dark skin pigmentation, however Bromocriptine can produce mottled skin pigmentation.However I would suggest you to consult some Dermatologist or Endocrinologist.If possible you can send your photographs on our clinic mail- citylightskinclinic@gmail.com
Dr Sharat Gupta
www.drsharatgupta.com
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
The medicines for Prolactin can cause pigmentation but it must not be attributed only to that. There can be underlying problem which can cause this as well. Better to get examined by your Doctor as you have not provided which areas of your skin has become dark and you need to be examined thoroughly. Avoid sun exposure, use sunscreen with SPF-25 for good protection from UV rays for photosensitiive reactions. Best to get examined by Dermatologist to rule out all possible causes like adrenal problems, pituitary tumors, photosensitive rash etc.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI DR M FROM INDIA BANGLORE MY SKIN COLOUR IN BROWN NOT EVN SO DARK BUT MYREST OF BODY IS FAIR IAM 23 YRS I HAVE BEEN TRIED MELAGLOW , KOJIC ,BUT I DIDNT FIND ANY DIFFRENCE IN MY SKIN COLOR I DONT HAVE ANY ACNE PROBLEM R ANY DARK SPOTS OR ANY SUCH PROBLEMS CAN U GUIDE ME THE RITE CREAM SO DAT IT CAN GVE ME FLAWLESS FAIR SKIN

doctor1 MD

My latest TSH level is 46. I have had hypothyroidism for 13 years so am already taking levothyroxine daily. My doctor called yesterday and asked me to come back and to see her as she referred my bloods back to the hospital due to the levels being so high. What could the high levels indicated?

doctor1 MD

Hi I have lower leg pain just below the knee it is not the acl in the knee it is below that. I have a huge bulging blood vessel with bluing color not black and blue it is dark blue from the vein. I have all sorts of allergic reaction to drugs I take none at all I have high colestrol but can not take statins I had anaphylactic shock 5 times. I have changed my diet to fruits vegetable and fish and chicken I am on a diet of 1200 calories a day. I am 55 weigh 175 5 8 my job is active outside and inside. I swim but can not do as long as this pain is in my leg I actually can not walk on it either I have poison Ivy

Recent questions on  Thyroid

doctor1 MD

hai iam 40yrs old lady having thyroid and bp and for the past 20 days my bp was shooting and i had med yesterday only and today though it has reduced i have more palpatation and my pulse rate is very high as 110 and i also have lungs problem for which i take medicines in need help me out for how to continue medication and what is the normal pulse rate

doctor1 MD

Hi,I have a unusual issue that causes muscle fatigue, general fatigue, and slightly elevated blood pressure. I have been to the E.R. once, and they checked my blood, but said everything came back perfect . I know the doctor said something about checking for sodium potassium and thyroid stuff. I don t know what else though. I ve had this issue for about 3 months now, and it started simply with slight weakness in my upper legs, then as the the day would progress, it would move into calfs, neck and shoulders, etc. Now, anytime I try and walk up stairs,my legs burn, I have out of breath, and it s just very uncomfortable.

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

Dear Sir,

I'm 23 female, 5 feet 6 inch tall, 65 Kg, married. Though I look fresh, I feel weak and I have to sleep at least 10 hours/day. According to Diagnostic Report, my Hemoglobin percentage is less and Thyroid percentage is high. Though I look fresh, I feel weak and I have to sleep at least 10 hours/day. Gradually I am loosing my sexual excitement also. What should I do now? Please advice. Thanks. Rani, Mumbai.

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...